Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Stability of interfaces with mesh refinement

Author: Marsha J. Berger
Journal: Math. Comp. 45 (1985), 301-318
MSC: Primary 65M10; Secondary 65M50
MathSciNet review: 804925
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study the stability of mesh refinement in space and time for several different interface equations and finite-difference approximations. First, we derive a root condition which implies stability for the initial-boundary value problem for this type of interface. From the root condition, we prove the stability of several interface equations using the maximum principle. In some cases, the final verification steps can be done analytically; in other cases, a simple computer program has been written to check the condition for values of a parameter along the boundary of the unit circle. Using this method, we prove stability for Lax-Wendroff with all the interface conditions considered, and for Leapfrog with interpolation interface conditions when the fine and coarse grids overlap.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M10, 65M50

Retrieve articles in all journals with MSC: 65M10, 65M50

Additional Information

Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society